Alert archive / Texas / High Wind Warnings in 2007
High Wind Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Feb 23, 2007, 3:28 PM CST for 24 counties in Texas. It took effect at Feb 24, 2007, 6:00 AM CST. It was in force for 12 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2007, 3:28 PM CST (21:28 UTC)
- In effect from
- Feb 24, 2007, 6:00 AM CST
- Expired
- Feb 24, 2007, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:45 AM CST | NON-TSTM WND GST 58 | 2 Ssw Muleshoe, TX | |
| Feb 24, 8:55 AM CST | NON-TSTM WND GST 61 | 1 Ene Morton, TX | |
| Feb 24, 9:00 AM CST | DUST STORM | 3 Se Southland, TX | *** 1 INJ *** A DUST STORM WITH VISIBILITIES REPORTED NEAR ZERO CONTRIBUTED TO AT LEAST THREE MULTI-VEHICLE ACCIDENTS ALONG U.S. HIGHWAY 84 BETWEEN SOUTHLAND AND POST FROM 900 AM TO 1200 PM. EACH ACCIDENT APPARENTLY INVOLVED TRACTOR-TRAILER TRUCKS. THE TOTAL N |
| Feb 24, 9:10 AM CST | NON-TSTM WND GST 65 | 1 Ne Amherst, TX | |
| Feb 24, 9:20 AM CST | NON-TSTM WND GST 61 | 1 S Plainview, TX | |
| Feb 24, 9:25 AM CST | NON-TSTM WND GST 65 | 6 Ssw Anton, TX | |
| Feb 24, 9:25 AM CST | NON-TSTM WND GST 66 | 5 Ene Abernathy, TX | |
| Feb 24, 9:30 AM CST | NON-TSTM WND GST 64 | 2 Nne Floydada, TX | |
| Feb 24, 9:30 AM CST | NON-TSTM WND GST 70 | Reese Center, TX | |
| Feb 24, 9:45 AM CST | NON-TSTM WND GST 64 | Lubbock Int. Airport, TX | |
| Feb 24, 9:50 AM CST | NON-TSTM WND GST 60 | 4 S Levelland, TX | |
| Feb 24, 9:50 AM CST | NON-TSTM WND GST 60 | 7 Ese Silverton, TX | |
| Feb 24, 9:50 AM CST | NON-TSTM WND GST 62 | Texas Tech Univ., TX | |
| Feb 24, 9:55 AM CST | NON-TSTM WND GST 59 | 8 Wsw Sundown, TX | |
| Feb 24, 9:55 AM CST | NON-TSTM WND GST 63 | 3 N Plains, TX | |
| Feb 24, 9:55 AM CST | NON-TSTM WND GST 64 | 6 Ssw Wolfforth, TX | |
| Feb 24, 10:00 AM CST | NON-TSTM WND GST 62 | 7 Wnw Denver City, TX | |
| Feb 24, 10:00 AM CST | NON-TSTM WND GST 63 | 3 Nne Tahoka, TX | |
| Feb 24, 10:10 AM CST | NON-TSTM WND GST 64 | 2 Wsw Turkey, TX | |
| Feb 24, 10:10 AM CST | NON-TSTM WND GST 68 | 5 Ssw Graham, TX | |
| Feb 24, 10:20 AM CST | NON-TSTM WND GST 64 | 1 N O'Donnell, TX | |
| Feb 24, 10:25 AM CST | NON-TSTM WND GST 64 | 2 S Brownfield, TX | |
| Feb 24, 10:30 AM CST | NON-TSTM WND GST 61 | 3 Ne Aspermont, TX | |
| Feb 24, 10:30 AM CST | NON-TSTM WND DMG | Lubbock Int. Airport, TX | THE TOP FIVE FEET OF AN EIGHT FOOT HIGH CONCRETE AND CINDERBLOCK WALL ON THE EXECUTIVE TERMINAL BUILDING COLLAPSED FROM THE HIGH WINDS. LENGTH OF WALL UNKNOWN. TIME ESTIMATED. |
| Feb 24, 10:35 AM CST | NON-TSTM WND GST 67 | 10 Wsw Guthrie, TX | |
| Feb 24, 10:40 AM CST | NON-TSTM WND GST 65 | 1 Se Ralls, TX | |
| Feb 24, 10:50 AM CST | NON-TSTM WND GST 61 | 1 Nw Lake Alan Henry, TX | |
| Feb 24, 10:50 AM CST | NON-TSTM WND GST 65 | 2 Ne Slaton, TX | |
| Feb 24, 10:55 AM CST | NON-TSTM WND GST 61 | 1 Ssw Post, TX | |
| Feb 24, 11:00 AM CST | NON-TSTM WND GST 62 | 6 S Olton, TX | |
| Feb 24, 11:50 AM CST | NON-TSTM WND GST 65 | 3 N Roaring Springs, TX | |
| Feb 24, 12:05 PM CST | NON-TSTM WND GST 65 | 10 Sw Paducah, TX | |
| Feb 24, 12:05 PM CST | NON-TSTM WND GST 69 | 6 Nw White River Lake, TX | |
| Feb 24, 12:15 PM CST | NON-TSTM WND GST 62 | 1 W Spur, TX | |
| Feb 24, 12:20 PM CST | NON-TSTM WND GST 59 | 2 Ne Dimmitt, TX | |
| Feb 24, 12:43 PM CST | NON-TSTM WND GST 63 | Childress, TX | |
| Feb 24, 1:25 PM CST | NON-TSTM WND GST 61 | 1 Sse Jayton, TX | |
| Feb 24, 2:50 PM CST | NON-TSTM WND GST 62 | 2 Ene Tulia, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 232128 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 328 PM CST FRI FEB 23 2007 ...HIGH WIND WARNING ISSUED FOR SATURDAY... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLES EARLY SATURDAY MORNING...BRINGING A THREAT OF HIGH WINDS ALONG WITH AREAS OF BLOWING DUST TO THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND LOW ROLLING PLAINS. TXZ021>044-241000- /O.UPG.KLUB.HW.A.0001.070224T1400Z-070225T0000Z/ /O.NEW.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 328 PM CST FRI FEB 23 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION BY EARLY SATURDAY MORNING. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
6 follow-up statements
000 WWUS74 KLUB 240543 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1143 PM CST FRI FEB 23 2007 ...WIND STORM MOVING INTO WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE SATURDAY MORNING...BRINGING A THREAT OF HIGH WINDS ALONG WITH AREAS OF BLOWING DUST TO THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND LOW ROLLING PLAINS. TXZ021>024-027>030-033>035-039>041-241345- /O.NEW.KLUB.WI.Y.0001.070224T0543Z-070224T1200Z/ /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 1143 PM CST FRI FEB 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP ACROSS THE SOUTH PLAINS AND SOUTHWEST PANHANDLE TONIGHT. SHORTLY AFTER DAY-BREAK ON SATURDAY...WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ025-026-031-032-036>038-042>044-241345- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT 1143 PM CST FRI FEB 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. WEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TO DEVELOP ACROSS THE REGION BY EARLY SATURDAY MORNING. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KLUB 241017 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CST SAT FEB 24 2007 ...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE TODAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECT TO DEVELOP ACROSS THE AREA THIS MORNING...CONTINUING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BY THIS EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. TXZ021>024-027>030-033>035-039>041-242100- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ /O.CON.KLUB.WI.Y.0001.000000T0000Z-070224T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL 417 AM CST SAT FEB 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. SOUTHWEST TO WEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE DURING THE PRE-DAWN HOURS THIS MORNING. SHORTLY AFTER DAY-BREAK...THE WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ025-026-031-032-036>038-042>044-242100- /O.CON.KLUB.HW.W.0001.070224T1200Z-070225T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...GUTHRIE...POST...JAYTON...ASPERMONT 417 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE EXPECTED TO DEVELOP ACROSS THE ROLLING PLAINS THIS MORNING. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KLUB 241243 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 643 AM CST SAT FEB 24 2007 ...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS... .A VERY STRONG STORM SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE TODAY. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECT TO DEVELOP ACROSS THE AREA THIS MORNING... CONTINUING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE BY THIS EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. TXZ021>044-242045- /O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 643 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS OF WEST TEXAS. WESTERLY WINDS WILL INCREASE IN SPEED TO 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH THIS MORNING. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST...WHICH MAY LOWER VISIBILITIES...ESPECIALLY IN THE VICINITY OF OPEN FIELDS. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KLUB 241631 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1031 AM CST SAT FEB 24 2007 ...POWERFUL WIND STORM MOVING ACROSS WEST TEXAS... .A VERY STRONG STORM SYSTEM IS MOVING ACROSS THE TEXAS PANHANDLE THIS MORNING. WEST TO NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH ARE EXPECT ACROSS THE AREA THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. THESE HIGH WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES DROPPING DOWN TO LESS THAN ONE MILE IN MANY LOCATIONS AND POSSIBLY LESS THAN 1/2 MILE NEAR OPEN FIELDS. THE WINDS WILL DECREASE BY THIS EVENING AS THE STORM SYSTEM MOVES AWAY FROM THE REGION. TXZ021>044-250000- /O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1031 AM CST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH WILL CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL LOWER VISIBILITIES IN MANY LOCATIONS TO LESS THAN 0NE MILE AND A FEW AREAS IN THE VICINITY OF OPEN FIELDS TO POSSIBLY LESS THAN 1/2 MILE. THE WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KLUB 242109 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CST SAT FEB 24 2007 ...HIGH WINDS TO CONTINUE ACROSS THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME TEXAS PANHANDLE THIS AFTERNOON... .A VERY STRONG STORM SYSTEM LOCATED OVER WESTERN OKLAHOMA THIS AFTERNOON WILL CONTINUE MOVING TO THE NORTHEAST THIS EVENING. WINDS ARE EXPECTED TO DIMINISH AS THIS LOW MOVES TO NORTHERN MISSOURI BY MIDNIGHT. THE HIGH WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES IN A FEW LOCATIONS DROPPING DOWN TO LESS THAN ONE MILE...MAINLY NEAR OPEN FIELDS. TXZ021>044-250000- /O.CON.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 309 PM CST SAT FEB 24 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH WINDS OF 30 TO 45 MPH AND GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH WILL LOWER VISIBILITIES IN SOME LOCATIONS TO LESS THAN 0NE MILE...MAINLY IN THE VICINITY OF OPEN FIELDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KLUB 250014 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 614 PM CST SAT FEB 24 2007 ...THE HIGH WIND WARNING IS NO LONGER IN EFFECT AS WINDS CONTINUE TO DECREASE AS THE STORM SYSTEM MOVES AWAY FROM WEST TEXAS... .THE POTENT STORM SYSTEM THAT BROUGHT THE STRONG WINDS TO WEST TEXAS CONTINUES TO MOVE EASTWARD AWAY FROM THE AREA. THE DECREASING PRESSURE GRADIENT IN THE WAKE OF THE STORM HAS ALLOWED WINDS TO STEADILY DROP OFF FROM WEST TO EAST ACROSS THE AREA. TXZ021>044-250115- /O.EXP.KLUB.HW.W.0001.000000T0000Z-070225T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 614 PM CST SAT FEB 24 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE HIGH WINDS THAT PROMPTED THE WARNING HAVE DECREASED BELOW WARNING LEVELS EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 23, 4:00 AM CST, 11 hours 28 minutes earlier.
Area forecast discussion, Feb 23, 4:00 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 400 AM CST FRI FEB 23 2007 .SHORT TERM... 30-40KT SRLY LLJ IS RETURNING LOW-LVL MOISTURE BACK INTO WTX THIS MORNING. DEWPOINTS ALREADY NEAR 50 ACROSS THE SOUTHERN COUNTIES. IR SAT IMAGERY SHOWS LOW STRATUS ALSO ADVANCING NORTHWARD ACROSS THE CENTRAL PERMIAN BASIN. EXPECT THE STRATUS WILL CONTINUE TO EXPAND/DEVELOP NORTHWARD AND SHOULD COVER MUCH OF THE AREA EAST OF A LINE FROM BROWNFIELD...TO FLOYDADA...TO CHILDRESS BY DAYBREAK. MEANWHILE...WV IMAGERY SHOWS VIGOROUS SHORTWAVE TROUGH MOVING EASTWARD ACROSS THE GREAT BASIN. MODEL GUIDANCE IN GOOD AGREEMENT SHOWING AN 500MB OPEN WAVE NEAR THE TX/NM BORDER BY MIDNIGHT...WHICH THEN UNDERGOES RAPID DEEPENING AS IT MOVES NE ACROSS THE PANHANDLES BY SAT MORN. HAVE RETAINED SMALL POPS FOR ISOLD SHOWER OR TSTM DEVELOPMENT IN WAA REGIME OVER THE ROLLING PLAINS THIS MORNING. BY MIDDAY...DRYLINE SHOULD DEVELOP OFF THE CAPROCK AS SHALLOW MOISTURE IS RAPIDLY MIXED OUT ACROSS THE HIGHER TERRAIN. THERE ARE SOME DESCREPENCIES BETWEEN THE NAM AND GFS REGARDING THE LOW-LVL WIND FIELD...GFS KEEPS THE WIND BACKED TO THE SOUTH-SOUTHEAST ACROSS MUCH OF THE CENTRAL AND EASTERN CWA WHILE THE NAM VEERS WINDS TO THE SW QUICKLY ON THE CAPROCK. THIS HAS IMPLICATIONS FOR THE EVOLUTION OF THE DRYLINE...THUS WILL BE CONSERVATIVE WITH THIS FCST...WHICH WILL KEEP TSTM CHCS IN 2 EASTERN COLUMNS OF COUNTIES DESPITE NAM INDICATIONS THAT ACTIVITY MAY BE EAST OF THE CWA. AS LIFT FROM THE APPROACHING WAVE SPREAD OVER THE DRYLINE...TSTM INITIATION WILL BE POSSIBLE IN THIS AREA. TSTM DEVELOPMENT SHOULD STRUGGLE INITIALLY AS EXCEPTIONAL SHEAR OVERWHELMS MODEST INSTABILITY...BUT AS THE DRYLINE ADVANCES FURTHER EAST AND ENCOUNTERS DEEPER MOISTURE...SUPERCELL THREAT WILL INCREASE...PARTICULARLY IF GFS FAVORABLY SHEARED WIND PROFILE IS REALIZED. GREATEST THREAT FOR SVR TSTMS SHOULD BE ALONG AND EAST OF A LINE FROM CHILDRESS TO ASPERMONT....PLEASE SEE SWODY1 FOR FURTHER DETAILS. TSTMS MAY ORGANIZE INTO A SQUALL LINE WHICH SHOULD EXIT THE CWA AFTER MIDNIGHT. INCREASING HEIGHT GRADIENT OVERNIGHT SHOULD ALLOW WINDS ALOFT TO MIX DOWN AND MAINTAIN WINDY CONDITIONS. MIXING WILL KEEP TEMPS MILD DESPITE VERY DRY AIR WORKING IN. .LONG TERM... LONG TERM FOCUS CONTINUES TO BE WITH WIND EVENT ON SATURDAY AS POTENT STORM SYSTEM CRANKS AWAY FROM REGION. PRESSURE GRADIENTS WILL BE VERY TIGHT AT SUNRISE SATURDAY AND WILL SLOWLY WEAKEN THROUGHOUT THE DAY. THUS...HIGH WIND SCENARIO NOT PERFECT FROM A TIMING STANDPOINT BUT PROGGED LOWER LEVEL WINDS WILL STILL MAKE FOR QUITE AN UGLY DAY. LATEST RUNS SUGGEST CONDITIONS WILL BE AT THEIR WORST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS WITH A FEW EXTREME GUSTS AS HIGH AS 60 MPH POSSIBLE. THE WIND DIRECTION OF SW TO W DURING THE MORNING HOURS SHOULD PROMOTE WIDESPREAD BLOWING DUST AS WELL. WINDS PROGGED TO VEER TO THE NORTHWEST AND SLOWLY DIMINISH THROUGH THE MID TO LATE AFTERNOON WHICH SHOULD RESULT IN VISIBILITY IMPROVEMENTS BY THEN. WILL THUS CONTINUE WITH HIGH WIND WATCH FOR THE ENTIRE CWA FOR SATURDAY. COULD ALSO SEE SOME WRAP-AROUND SHOWERS INTO THE EXTREME SOUTHEAST PANHANDLE AND NORTHERN ROLLING PLAINS SATURDAY AFTERNOON BUT WILL CONTINUE WITH POP GRIDS JUST BELOW MENTIONABLE THRESHOLDS FOR NOW. MID LEVEL PATTERN BECOMES MUCH MORE BENIGN AFTER CURRENT SYSTEM EXITS BY SATURDAY EVENING. SOUTHERN CONUS WILL BE DOMINATED BY FAST NEARLY ZONAL FLOW AT LEAST THROUGH MID WEEK. THIS SHOULD RESULT IN GENERALLY MILD CONDITIONS WITH BREEZY TO WINDY AFTERNOONS. EXTENDED GUIDANCE IN THESE REGIMES TYPICALLY DONT WARM AFTERNOON TEMPERATURES FAST ENOUGH SO INCREASED MAX TEMP GRIDS FOR MONDAY AND TUESDAY UP SEVERAL DEGREES. ANOTHER COLD FRONT WILL ARRIVE SOMETIME WEDNESDAY TO COOL THINGS BACK OFF FOR THE LATTER PART OF THE WEEK. BOTTOM LINE IS THAT THAT NEXT WEEK LOOKS BREEZY AND DRY...OR OTHERWISE A TYPICAL LATE FEBRUARY WEEK FOR WEST TEXAS. JW && .AVIATION... LOW STRATUS...AROUND 2-3 KFT...WILL MOVE INTO THE AREA THIS MORNING. EXPECT THAT KCDS AND KLBB TERMINALS WILL EXPERIENCE MVFR CONDITIONS BY AROUND 12Z WITH POSSIBLE SHORT-DURATION IFR CONDITIONS. THE MVFR/IFR CONDITIONS WILL PERSIST AT KCDS UNTIL 18-20Z. THE KLBB TERMINAL SHOULD SEE THE LOW LEVEL CLOUD COVER BECOME SCATTERED BY 16Z-17Z. && .FIRE WEATHER... RED FLAG CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING WEST OF A DEVELOPING DRYLINE. THE DRYLINE IS EXPECTED TO BE LOCATED NEAR THE CAPROCK ESCARPMENT BY MIDDAY...AND WILL MOVE EAST ACROSS THE ROLLING PLAINS DURING THE EVENING HOURS. SOME UNCERTAINTY REMAINS REGARDING THE MOVEMENT OF THE DRYLINE AS THE NAM MOVES THE DRYLINE QUICKER EASTWARD THAN THE GFS. A RED FLAG WARNING HAS BEEN ISSUED FOR THE COUNTIES ALONG AND WEST OF THE I-27/US-87 CORRIDOR AS THEY HAVE THE HIGHEST LIKELIHOOD OF MEETING/EXCEEDING RED FLAG CRITERIA. WILL CONTINUE WITH FIRE WEATHER WATCH FOR SOUTHERN HALF OF CWA ON SATURDAY. WIND CRITERIA WILL CERTAINLY BE MET BUT HAVE DOUBTS ABOUT MINIMUM RH LEVELS. INITIALLY WEAK LOW LEVEL COLD AIR ADVECTION WILL BE OFFSET BY STRONG DOWNSLOPE WINDS...BUT WIDESPREAD DUST DEVELOPING EARLY IN THE DAY WILL HELP TO HOLD TEMPERATURES DOWN...THUS AFFECTING MINIMUM RH LEVELS. FAIRLY STRONG LOW LEVEL COLD AIR ADVECTION WILL ENSUE IN THE AFTERNOON AS WINDS VEER. LOOKS AS THOUGH SOUTHWEST SECTIONS OF THE SOUTH PLAINS WILL HAVE BEST CHANCE OF REACHING RED FLAG CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 33 57 24 61 / 10 10 10 10 0 TULIA 70 36 53 23 58 / 10 10 10 10 0 PLAINVIEW 71 37 55 24 61 / 10 10 10 10 0 LEVELLAND 72 36 57 28 62 / 10 10 10 10 0 LUBBOCK 73 39 58 27 63 / 10 10 10 10 0 BROWNFIELD 73 39 59 30 62 / 10 10 10 10 0 CHILDRESS 72 44 57 30 63 / 30 30 10 10 0 SPUR 72 42 60 30 63 / 20 20 10 10 0 ASPERMONT 73 48 62 32 65 / 30 30 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ033>044. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM NOON TODAY TO 8 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 33/13/33
Hazardous weather outlook, Feb 23, 11:30 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CST FRI FEB 23 2007 TXZ021>044-241730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHEAST TEXAS PANHANDLE AND A SMALL PORTION OF THE NORTHERN LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. THE MODERATE RISK AREA IS NEAR AND EAST OF HIGHWAY 83 IN CHILDRESS...COTTLE AND KING COUNTIES. SURROUNDING THE MODERATE RISK AREA IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE ROLLING PLAINS. THE SLIGHT RISK AREA IS GENERALLY EAST OF A SILVERTON TO FLOYDADA TO POST LINE. LOW LEVEL MOISTURE RETURNED TO WEST TEXAS THIS MORNING AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM OVER THE WESTERN U.S. AS THIS SYSTEM APPROACHES THE REGION...A DRYLINE WILL DEVELOP THE SOUTH PLAINS THIS AFTERNOON AND MOVE INTO THE ROLLING PLAINS LATER THIS EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP EAST OF THE DRYLINE BY LATE AFTERNOON. ADDITIONAL STORM DEVELOPMENT MAY OCCUR DURING THE EVENING AS THE DRYLINE SURGES TO THE EAST. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ACROSS THE MODERATE RISK AREA. FIRE WEATHER WITH THE APPROACHING STRONG UPPER LEVEL STORM SYSTEM TO THE WEST WINDS ARE EXPECTED TO BE IN THE 25 TO 30 MPH RANGE. RELATIVE HUMIDITIES BY THIS AFTERNOON ARE EXPECTED TO DROP TO LESS THAN 15 PERCENT AND A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON THE CAPROCK. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON FOR THE SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE...GENERALLY NEAR AND WEST OF THE INTERSTATE 27/U.S. HIGHWAY 87 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FOR ALL LOCATIONS ON SATURDAY. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WIDESPREAD BLOWING DUST IS ALSO ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS. EMERGENCY MANAGERS AND FIRE PLANNING OFFICIALS SHOULD BE AWARE OF THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ON THE CAPROCK AND EXTREME SOUTHWEST TEXAS PANHANDLE THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:49 AM CST | Red Flag Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 15 hr |
| Feb 23, 5:15 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 30 min |
Nearby
High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.